MAUDE Adverse Event Report: CAREFUSION ALARIS SECONDARY SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SECONDARY SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MS3500
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that at the completion of a secondary infusion, the iv tubing set leaked from the secondary junction while connected to the secondary part of the maintenance line.The connection was tight and no crack was noted.There was no patient impact.
 
Event or Problem Description
It was reported that at the completion of ceftolozane/tazobactam1,000mg in 100ml ns secondary infusion, a leak was observed at the connection between secondary and primary sets.Potassium chloride 20meq was infusing through the primary set.It was noted that the connection between two sets was tight and no crack was seen.It was further confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Event or Problem Description
It was reported that at the completion of a secondary infusion, the iv tubing set leaked from the secondary junction while connected to the secondary part of the maintenance line.The connection was tight and no crack was noted.It was further confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
Additional information; section; b.5.(patient/event information clarified/detailed) the customer¿s report that the set leaked at the connection between the primary and secondary set was not confirmed.The sets in their as received configuration were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted no damage or any anomalies.Functional testing resulted in fluid flowing freely through both the primary and secondary set with no signs of leaking at the connection or anywhere else throughout the sets.The sets in their as received configuration were loaded into a lab pump module for an infusion test.The primary and secondary infusions were programmed and both primary and secondary infusions completed with no leaks at the connection or anywhere else throughout the sets.Pressure testing resulted in no air entering the line anywhere on the set while the tubing was manipulated at each engagement.The smartsite female and secondary set¿s male luer ports were measured and were within iso standards.The root cause of the customer¿s report could not be identified.

Brand Name
ALARIS SECONDARY SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9525771
Report Number9616066-2019-03746
Device Sequence Number388839
Product Code FPA
UDI-Device Identifier10885403222603
UDI-Public10885403222603
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model NumberMS3500
Device Catalogue NumberMS3500
Device Lot Number19085848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date04/16/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
100 ML BAXTER BAG,1000 ML BAXTER BAG, TD (B)(6) 2019; 8100, 8015
Patient Age14 YR